blue and white feeling very down: I have had... - AF Association

AF Association
19,766 members24,154 posts

blue and white feeling very down

blueandwhite
blueandwhite

I have had persistent a/f for 6 months, I,m waiting for a cardioversion, life is pretty unpleasant, unable to walk more than a few yards, struggle to get up the stairs, worst of all the almost constant diarrhea, has anyone else had this problem, if so could it be the a/f or the medication? I,m taking low doses of candastartin, dilitiazam, bisoprolol and apixiban, I,m aware that cardioversion is not always successful, but if it does work, would it mean I would be able to come off some of the medication? Q.O.L is not good !!!!

19 Replies
oldestnewest

Hi Blueandwhite

Sorry to hear you're very down, I understand exactly how you're feeling with your heart out of rhythm as I've felt the same way myself many times. When at my worst with AF and walking around the supermarket, I felt the trolley I was pushing was like my zimmer frame. Do you feel the same? Since my third ablation I've been a lot better, so don't give up hope and think that you're always going to feel as you do now because chances are you won't. I've never suffered with the constant diarrhoea and have never taken the tablets you are on, so can't really comment on that.

Cardioversions are amazing, you go in to hospital feeling dreadful and wake up after the 5 minute procedure cured! Take the first few days after having one, slowly, and avoid steep hills until your heart is thoroughly used to beating in it's correct rhythm again.

You are not on your own my AF friend, we understand exactly how you are feeling, so lean on us whenever you want.

Jean

Hello Jean,

As said earlier, your feelings are understandable. More importantly, life will get better. Do not give up.

Best wishes from hot Sydney

J (-:

Thanks for those kind words, though they did make me a bit tearful, I,m so weak and wombly !!

Surely you didn't intend to use the term cured (referring to awakening from cardioversion). It does not cure afib; if you're lucky the cardioversion "sticks" for some period of time. I recently had it done after 4 months in very mild persistent afib (90-110 heart rate, totally tolerable). My cardioversion lasted 46 hours before I was right back in mild persistent afib. Very disappointing. There really is no "cure" for afib, even those of you with multiple ablations. You're simply buying time, not a cure.

I'm sorry your cardioversion wasn't successful and can understand your disappointment. I guess we all speak as we find, according to how procedures turn out for us.

Every time I've had a cardioversion it's been because I've had fast AF which has made me feel totally dreadful and drained of energy. There have been times when it's been hard to walk from one room in my house to another. After the procedure I come around, after the anaesthetic has worn off, in sinus rhythm. The feeling is wonderful and I'm full of joy and praise for everyone who's been a part of it. The last time was over two years ago and for me, yes I call it an instant cure and will continue to do so.

I will never give up hope of being completely cured, changing my diet to a more natural plant based one has helped so much already.

Wishing you well.

Jean

Thank you, Jean. I wish you well also. We're all different as evidenced by your experience and the debilitating effects of afib on your QOL. I guess I was hoping (wishing) for cardioversion to keep me in NSR for a much longer time. I don't think I would ever attempt another since in the US I had a $300 co-pay with an unsatisfactory result. I will agree to be thankful that my AF is tolerable and continue to learn to live with it!

That sounds hideous, I feel very sorry for you 😢 I always have diarrhoea associated with AF, I suspect the body can't cope with digestion while the heart is in AF. However I see candesartan can cause diarrhoea and there is a note about it possibly causing imbalances in your blood leading to irregular HB nhs.uk/medicines/candesartan/ which suggests you could be in a loop there! Diltiazem usually causes constipation, don't have experience of Bisoprolol and don't want to 😬 Apixaban seems OK.

If you think you still have a long wait for the CV I should kick up a fuss because it sounds as if the medication could be making you feel much worse than necessary.

Best wishes 💜

hock217
hock217
in reply to Buffafly

Your post reminded me of a second episode I had between the first one and seeing a cardiologist. I blocked it out. Started feeling very warm and weak and faint. Lay down at foot of bed with racing heart. Bathroom 10 ft away thankfully as I just made it. Even forgot to mention to cardiologist since it seemed like nothing compared to almost fainting on the railroad. Thought it was a 24 hrs virus.

SRMGrandma
SRMGrandmaVolunteer

Sorry you are having a rough go. How long must you wait for a cardioversion? That in itself is frustrating. Can you call or email your EP for a medication adjustment since your symptoms are debilitating. All meds are trial and error and there may be a better combo for you . Once you have a cardioversion, that is just a re-set, not a permanent fix and you likely will need to continue your meds so changing them around sooner than later is probably a great idea. Are you planning an ablation after the cardioversion? Sure hope you are feeling better soon.

Sorry to hear you are feeling so rotten, I can relate to this as when in AF I am unable to walk a few steps before i feel i have to sit down or I will collapse. The symptoms of AF make me feel so bad to. My AF always reverted itself after sometimes 3 days but I was on higher doses of meds. I cant say if you will be taken off some of your meds when you are back in normal rythm. Can you get in touch with your Cardiologist or EP as the constant diarrhea could make you dehydrated and be as a result of one of the meds. I never got on with Bisoprolol and requested a change of meds which made me feel so much better, I have since had an ablation and now my life is almost normal. (touch wood). I hope you get relief soon.

Very sorry you feel terrible. Seek further advice if you feel that bad. My thoughts go out to you. Keep smiling

So sorry you are feeling so bad, I have very recently come out of just over 2 weeks in AF and felt terrible so how you have coped for so long I don’t know. I had a cardio version scheduled privately because the NHS where I live is pretty useless! Fortunately I reverted naturally the day before it was due - I still had to pay for 24 hour monitor and echocardiogram. Anyway I just wanted to say that I always have diarrhoea when I am in AF and just accept it as par for the course. I have a theory, but I might be totally wrong, that it is all to do with the Vagal nerve. From time to time I suffer from IBS and it seems AF brings that on and as they are both affected by the vagal nerve it seems logical - well to me at any rate. And, of course, both are triggered (again for me) by anxiety. I don’t think it’s anything to do with the medication as my meds were hardly changed, just an increase of the Nebivolol. Best wishes, try to relax and good luck.

Thanks for that, it,s nice to know that we are not alone, in coping with this problem

Hi, what I also meant to say was that I ease matters by taking the occasional couple of Buscopan tablets, but they do say that you are not supposed to take those unless you have been diagnosed with IBS, which I have. However, I think the reason they make that caveat is in case there is something more serious and Buscopan might mask it. May be worth having a chat with your GP or Pharmacist about that. If it gets too bad I also take the odd Immodium tablet as well. I don't overdo either 'cos I don't want to push things the other way - if you know what I mean! (Don't want to give too much information, ha ha!)

Gowers
Gowers
in reply to Tricia239

I have diarrohea at the same time as af. I didn't realise other folk suffered with it too + feeling v sick. Along with coping with af it can make you feel really weak. Your right about the vagal nerve being involved. I had never heard of it before but my cardiologist arranged for me to have ct scan with contrast dye to check out upper abdomen/stomach area. (I was told there is no actual test for the vagal nerve itself)

Sorry to hear that you are going through this, it is indeed worrying and tiring both mentally and physically when you suffer AF in the first instance. I like you suffered similar circumstances whereby i was in A&E so much i knew most of the nurses and Dr’s onfirst name terms.

But i had the ablation and there is that fear afterwards of getting back to normal. Worrying that the symptoms will return etc, but i can tell you from someone who has been there and got through it that you have to look at the positives, not the negatives. It is very easy to slink into a feeling that nothing will be ok again, but it will be. Maybe it won’t be the same as before, but it will be better.

I recently got onto my bike and went for an 8 mile after not excercing for a year! I’m doing ok, and all i take is 1.25mg Bisoprolol.

Just have belief in your cardiologist and let them do what they are good at, and do routinely most days.

I keep my fingers crossed for you...

Can you push to have the CV done earlier as your QOL is so poor? You would then also know if you are a candidate for an ablation.

I didn't think you could take Bisoporol which contains a beta blocker + Diltiazem together. I have been told I have to stop the Bisoporol day before commencing Diltiazem. Would be interesting to know if in fact other folk combine the two tablets

Short answer is yes, I've been there. Really low moments. Best I can say is don't stop talking about it. You're not on your own.

You may also like...